Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Melbourne, FL

June 23, 2009Brevard County, Indian River County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2009, 3:57 PM EDT for Brevard County, Indian River County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2009, 3:57 PM EDT (19:57 UTC)
Expired
Jun 23, 2009, 5:00 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Indian River County, FL

The radar

The Melbourne radar (KMLB), 37 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:33 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 231957
SVRMLB
FLC009-061-232100-
/O.NEW.KMLB.SV.W.0065.090623T1957Z-090623T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA
  INDIAN RIVER COUNTY IN FLORIDA

* UNTIL 500 PM EDT.

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTH OF BLUE CYPRESS LAKE...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
  TO...GRANT...BAREFOOT BAY...MICCO...FELLSMERE...SEBASTIAN
  INLET...VERO LAKE ESTATES...WABASSO...AND GIFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
      2805 8086 2805 8058 2794 8052 2796 8051
      2805 8056 2805 8054 2784 8042 2768 8036
      2769 8035 2756 8033
TIME...MOT...LOC 1955Z 325DEG 20KT 2786 8076

$$

DWS
2 follow-up statements
000 
WWUS52 KMLB 232015
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUN 23 2009

FLC009-061-232100-
/O.CON.KMLB.SV.W.0065.000000T0000Z-090623T2100Z/
INDIAN RIVER-BREVARD-
415 PM EDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN BREVARD AND INDIAN RIVER COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED JUST WEST OF PALM BAY...NEAR BLUE CYPRESS LAKE AND 
FELLSMERE...TO NEAR VERO BEACH...MOVING SOUTHEAST AT 25 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE SEVERE STORMS. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EAST CENTRAL FLORIDA.

&&

LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
      2805 8086 2805 8058 2794 8052 2796 8051
      2805 8056 2805 8054 2784 8042 2768 8036
      2769 8035 2756 8033
TIME...MOT...LOC 2011Z 325DEG 20KT 2778 8070

$$

DWS
000 
WWUS52 KMLB 232047
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT TUE JUN 23 2009

FLC009-061-232100-
/O.CON.KMLB.SV.W.0065.000000T0000Z-090623T2100Z/
INDIAN RIVER-BREVARD-
447 PM EDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN BREVARD AND INDIAN RIVER COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DIME TO NICKEL SIZE HAIL...AND DAMAGING WIND GUSTS 
APPROACHING 58 MPH. THE STORMS WERE LOCATED MAINLY OVER THE EXTREME 
WESTERN PARTS OF THE STATED COUNTIES...IN PARTICULAR NEAR BLUE 
CYPRESS LAKE. MOVEMENT WAS SOUTHEAST AT 25 MPH. 

THIS WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE 
THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 9 PM. RESIDENTS SHOULD 
REMAIN INFORMED AND LISTEN FOR ADDITIONAL WARNINGS INTO THE EARLY 
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AGAIN...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM 
EDT TUESDAY EVENING FOR EAST CENTRAL FLORIDA.

&&

LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
      2805 8086 2805 8058 2794 8052 2796 8051
      2805 8056 2805 8054 2784 8042 2768 8036
      2769 8035 2756 8033
TIME...MOT...LOC 2042Z 325DEG 20KT 2764 8059

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:04 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 23, 3:04 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT TUE JUN 23 2009

 ...A FEW STRONG TO SEVERE STORMS POSSIBLE THROUGH THE EVENING HOURS
AND ALL OF EC FL UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DISCUSSION...

THRU TONIGHT/WED...ACTIVITY OVER INTERIOR SECTIONS PUTTING OUT
OUTFLOW AREA THAT WILL COLLIDE WITH EAST COAST SEA BREEZE/SFC
BOUNDARY. POTENTIAL FOR CELLS TO BECOME STRONG/SVR INTO THIS
EVENING. ALL OF EC FL UNDER SVR WATCH THROUGH 01Z. EVENTUALLY THE NE
FLOW AND LOWER PWAT AIR MASS WILL NUDGE INTO THE AREA FROM THE
NE...SO STORM CHANCES BECOMING MUCH LOWER LATE NIGHT INTO
WED...ESP NE SECTIONS.

THURS...MOISTURE BAND/REMNANT FRONTAL BOUNDARY BEGINS TO LIFT BACK
NORTHWARDS INTO CENTRAL FLORIDA AS A WEAK DISTURBANCE DEVELOPS ALONG
IT. 12Z RUNS KEEP THE DISTURBANCE A LITTLE WEAKER...AND FURTHER
SOUTH AND EAST THAN IN PREVIOUS RUNS...AND AS A RESULT THE BOUNDARY
IS SLOWER TO LIFT NORTHWARDS ON THURS. SOUTHERN SECTIONS OF THE CWA
WILL BE UNDER THE GREATEST INFLUENCE FROM THE BOUNDARY AS IT LIFTS
NORTHWARDS...BUT THE LATEST MODEL TRENDS WARRANT TAPERING POPS BACK
TO 30-40 PERCENT OVER THE CWA. THE NORTHERNMOST SECTION ACROSS
VOLUSIA AND LAKE WILL STILL BE CLOSER TO THE RETREATING DRY AIR AND
HAVE TAPERED POPS BACK FROM S TO N TO ISOLD AT 20 PERCENT.

TEMPS WILL BE CLOSER TO NORMAL ON THURS WITH
HIGHS IN THE LOW 90S INTERIOR/UPPER 80S DIRECTLY ALONG THE COAST.
MORE EXTENSIVE CLOUD COVER WILL KEEP TEMPS A DEGREE OR TWO COOLER
ACROSS OKEECHOBEE...MARTIN...AND ST LUCIE COUNTIES.

FRI-MON...FROM PREVIOUS DISCUSSION...HIGH PRESSURE RIDGE SOUTH OF
FLORIDA WILL BUILD NORTH FRI BUT LOOKS TO BE BLOCKED BY REINFORCING
TROUGH OVER THE EASTERN COAST REMAINING JUST SOUTH OF THE AREA
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL KEEP A MORE
SOUTHWESTERLY FLOW OVER THE AREA AND WITH MOISTURE INCREASING OVER
THE AREA WILL INCREASE RAIN CHANCES WITH 40/50 POPS CURRENTLY IN THE
FORECAST FOR ALL OF EAST CENTRAL FLORIDA. TEMPS LOOK TO STAY NEAR
NORMAL THROUGH THE LONG TERM.

&&

.AVIATION...TEMPO REDUCTIONS TO MVFR/LCL IFR DUE TO TSRA. TSRA WILL
HAVE POTENTIAL FOR CONVECTIVE WIND GUSTS GREATER THAN 35 KNOTS.
ACTIVITY DECREASING IN COVERAGE AFT 01Z.

&&

.MARINE...MAIN CONCERN TO BOATERS INTO THIS EVENING WILL BE STRONG
TO SVR STORMS WITH SFC WND G35KT OR GREATER PSBL AND FQT CLOUD-
WATER LTG STRIKES. NO CONCERNS FROM WIND/SEAS OUTSIDE TSRA THRU WED.
NO MARINE CONCERNS EXPECTED FROM THURS INTO THE WEEKEND BEYOND ANY
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE WATERS. E/SE WINDS
AROUND 10 KTS OR LESS EXPECTED WED AND THURS AND THEN BECOMING
MORE S/SW BY LATE FRI INTO SAT INCREASING TO AROUND 10-15 KTS
OFFSHORE. SEAS GENERALLY AROUND 1-2 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  73  92 /  20   0  10  20
MCO  75  93  73  93 /  20  20  10  20
MLB  73  89  74  89 /  20  20  10  20
VRB  74  90  75  89 /  30  20  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....MOSES
Hazardous weather outlook, Jun 23, 5:59 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
559 AM EDT TUE JUN 23 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
559 AM EDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MID LEVEL IMPULSE PUSHING SOUTH TOWARD CENTRAL FLORIDA AND A
SURFACE FRONTAL BOUNDARY APPROACHING FROM THE NORTHEAST WILL
CONTRIBUTE TO A HIGHER COVERAGE OF STORMS TODAY...SOME OF WHICH
MAY CONTAIN DAMAGING WINDS AND EXCESSIVE LIGHTNING STRIKES. STORM
MOVEMENT WILL BE TOWARD THE SOUTH SOUTHEAST AT 25 TO 30 MPH.

...FLOOD IMPACT...
LOCALLY HEAVY RAINS WILL PRODUCE A QUICK ONE TO TWO INCHES OF RAIN
IN A FEW SPOTS CAUSING TEMPORARY FLOODING OF SOME ROADS AND LOW
LYING AREAS. THIS IS MORE LIKELY TO OCCUR WHERE SOUTHWARD MOVING
STORMS TRAIN OVER THE SAME AREAS.

...RIP CURRENT IMPACT...
AN ELEVATED RISK OF RIP CURRENTS WILL EXIST AT THE BEACHES OF EAST
CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS OVER THE ATLANTIC AND INTRACOASTAL WATERS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR GREATER.
COVERAGE IS EXPECTED TO BE HIGHER SOUTH OF THE CAPE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED LIGHTNING STORMS CAN BE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

KELLY

In the hours before

Local storm report, Jun 23, 12:56 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1256 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     KISSIMMEE               28.30N 81.41W
06/23/2009                   OSCEOLA            FL   BROADCAST MEDIA

            TREE KNOCKED OVER INTO HOUSE NEAR JOHN YOUNG PARKWAY AND
            PLEASANT HILL ROAD. MODERATE DAMAGE REPORTED TO
            STRUCTURE. TIME ESTIMATED FROM RADAR. REPORT FROM CENTRAL
            FLORIDA NEWS 13.

&&

ALM
Special weather statement, Jun 23, 1:33 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
133 PM EDT TUE JUN 23 2009

FLZ058-231815-
OKEECHOBEE-
133 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS ALONG THE KISSIMMEE RIVER WEST OF FORT DRUM 10
MILES WEST OF FORT DRUM.  THE STORMS WERE MOVING RAPIDLY SOUTHEAST
AT 25 MPH AND WILL BE EFFECTING THE BASINGER AND OKEECHOBEE CITY
AREAS THROUGH 230 PM THIS AFTERNOON.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jun 23, 2:18 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT TUE JUN 23 2009

FLZ053-058-231915-
OKEECHOBEE-OSCEOLA-
218 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OKEECHOBEE COUNTY...
SOUTHERN OSCEOLA COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES SOUTH OF LAKE MARIAN...MOVING SOUTHEAST AT 20
MPH. THE STORM WILL AFFECT PORTIONS OF STATE ROAD 60 AND THE FLORIDA
TURNPIKE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOSES
Local storm report, Jun 23, 2:26 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 SW OKEECHOBEE         27.23N 80.84W
06/23/2009  E0.70 INCH       OKEECHOBEE         FL   LAW ENFORCEMENT

            REPORTED BY OKEECHOBEE POLICE DEPARTMENT.

&&

JRC
Local storm report, Jun 23, 3:29 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     MELBOURNE               28.08N 80.61W
06/23/2009                   BREVARD            FL   OTHER FEDERAL

            MELBOURNE ATCT FAA REPORTED A BRIEF FUNNEL JUST NORTHWEST
            OF THE MELBOURNE AIRPORT.

&&

MRT
Special weather statement, Jun 23, 3:37 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE JUN 23 2009

FLZ047-053-054-232030-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
337 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS DEVELOPING OVER OSCEOLA...SOUTHERN BREVARD
COUNTY...AND INDIAN RIVER COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 14 MILES NORTHEAST OF HOLOPAW TO VERO LAKE
ESTATES...MOVING SOUTHEAST AT 25 TO 30 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

ALSO...AT 310 PM...A BRIEF FUNNEL CLOUD WAS REPORTED NEAR THE
MELBOURNE INTERNATIONAL AIRPORT ...ALONG THIS DEVELOPING LINE OF
STORMS. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:32 PM EDTSpecial Marine WarningMLB118 min
Jun 22, 10:25 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia50 min
Jun 22, 10:30 PM EDTSpecial Marine WarningMLB2 hr
Jun 22, 11:26 PM EDTSpecial Marine WarningMLB3 hr
Jun 23, 1:50 PM EDTSevere Thunderstorm WarningMLBOkeechobee39 min
Jun 23, 2:16 PM EDTSevere Thunderstorm WarningMLBMartin59 min
Jun 23, 4:20 PM EDTSpecial Marine WarningMLB55 min
Jun 23, 5:49 PM EDTAreal Flood AdvisoryMLBOsceola116 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.